BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Back to Search Results |
| Catalog Number |
NI75TCFH |
| Medical Device Problem Codes |
Insufficient Cooling (1130); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the device was not flushing correctly.The issue was noted after the medical team had started the first ablation.Some of the irrigation holes felt like they were plugged.They removed the catheter from the patient's body and noted that three of the irrigation holes were clogged and not flushing probably.The correct catheter settings were selected on the generator.The pump was also set correctly as well.However, the temperature rose as soon as ablation started.The catheter was replaced.No further details were provided regarding completion of the procedure.No patient consequences were reported.
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the device was not flushing correctly as some of the irrigation holes felt like they were plugged after use on patient.In addition, there was a temperature issue.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection, temperature and impedance, and irrigation tests of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed that no damage or anomalies were observed on the device.Temperature and impedance test was performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation and high temperature issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: when rf current is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum if present.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).